Couldn't find what you looking for?

TRY OUR SEARCH!

The doctor put me on Lamactil for my bipolar disorder. The med worked great until 12 days into it and they pulled me straight off of the 25mg due to a rash developing. The rash gets better then gets worse and keeps doing that. I feel like I'm floating and my mouth is numb. I often feel like I'm choking on my tounge. My mouth stays really dry and I have problems talking sometimes. I feel confused a lot. My heart races and all I want to do is sleep. Should I seek medical attention or how long can I expect to fell like this.

Loading...

Hi,

Do you mean Lamictal?

When you say "they pulled me straight off of the 25mg due to a rash developing" you stopped taking the medicine didn't you?

Choking, dry mouth, difficulty concentrating, and speaking are all side effects. These by themselves say that you need to talk to your doctor.

The rash indicates a serious reaction. Contact your doctor immediately. The FDA has found that Lamictal can cause a form of meningitis, a swelling in the brain. It can lead to permanent disability or death.

Please keep us posted and good luck.
Reply

Loading...

Yes Lamictal. I quit taking the medication immediately due to the rash. My family doctor said he thought it was an allergic reaction to something else but I took the advice of the prescribing doctor and stopped it. Then all this other stuff started happening. Feel floaty, feel like I'm choking on my tongue, gasping for breath occasionally, very confused, racing heart, and tremors. The rash has seemed to clear up over the past few days but these other things seem to be getting worse.
Reply

Loading...

I still have the rash but I have been taking benedryl to relieve the itching.
Reply

Loading...

Hi Kristi,

Go the the emergency room. Make sure you tell them that you were on Lamictal, have/had the rash, and explain your current symptoms - and the tremors! You are experiencing serious side effects from Lamictal.

Make sure you also tell them of the Benadryl.

You need to be evaluated, immediately. Tremors, choking feeling, and the confusion are not insignificant.

Please go now and let us know how you're doing.
Reply

Loading...

Benadryl can also cause tremors.

Again, tremors need to be checked.

GO TO THE EMERGENCY ROOM NOW
Reply

Loading...

I went to the local emergency room. The doctor on duty did not look at the rash or anything. He drew blood and gave me predinsone. Very disappointed this is the second doctor that has done this to me. I guess I'm just going to take a list of everything I have experience into the mental health doctor that prescribed the lamictal and see what they suggest. The emergency room didn't seem to care about the tremors or me sleeping all day or the shortness of breath. It was just a quick oh she has a rash and we think its from the lamictal so lets give her steriod and keep her on benedryl. Great service huh
Reply

Loading...

Agreed, great service.

Showing your mental health doctor is a good thing but also follow up with your personal doctor. He can put the pieces together better than the ER staff doctor. Certainly if your symptoms get any worse, or do not get any better, then seek medical attention immediately.

Thank you getting it checked out though.

Keep us posted.
Reply

Loading...

Between the emergency room and my personal doctor did not seem concerned. My mental health doctor was very concerned with their answers and she has put me on new meds. I hope these work.
Reply

Loading...

Thanks for the update Kristi.

I'm glad she understands the concern.

Good luck, keep us posted.
Reply

Loading...

I can do that. Luckily I have a great boyfriend that stays on top of things for me. I used to not even care about being medicated for my bipolar.
Reply

Loading...